Alert archive / New York / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 11, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Jun 19, 2017, 2:35 PM EDT for Orange County, New York. It was in force for 55 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2017, 2:35 PM EDT (18:35 UTC)
- Expired
- Jun 19, 2017, 3:30 PM EDT
- In force
- 55 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Orange County, NY
The radar
The Albany radar (KENX), 113 km from the middle of the area, began a volume at 18:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 3:06 PM EDT | TSTM WND DMG | Montgomery, NY | WIRES DOWN AT RIVER ROAD AND WILLOW LANE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 19, 11:13 AM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 6.6 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1007 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 659 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 193 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.2
The text
As transmitted.
765
WUUS51 KOKX 191835
SVROKX
NYC071-191930-
/O.NEW.KOKX.SV.W.0011.170619T1835Z-170619T1930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service New York NY
235 PM EDT MON JUN 19 2017
The National Weather Service in Upton NY has issued a
* Severe Thunderstorm Warning for...
Northeastern Orange County in southeastern New York...
* Until 330 PM EDT
* At 235 PM EDT, a severe thunderstorm was located near Howells, or
near Middletown, moving northeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near,
Montgomery around 245 PM EDT.
Walden around 250 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4163 7425 4160 7425 4158 7413 4161 7413
4160 7409 4161 7407 4160 7406 4158 7405
4158 7404 4137 7440 4150 7454 4150 7448
4157 7442 4160 7435 4160 7433 4163 7426
TIME...MOT...LOC 1835Z 235DEG 36KT 4151 7441
HAIL...1.00IN
WIND...60MPH
$$
JP2 follow-up statements
130
WWUS51 KOKX 191906
SVSOKX
Severe Weather Statement
National Weather Service New York NY
306 PM EDT MON JUN 19 2017
NYC071-191930-
/O.CON.KOKX.SV.W.0011.000000T0000Z-170619T1930Z/
Orange NY-
306 PM EDT MON JUN 19 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR NORTHEASTERN ORANGE COUNTY...
At 305 PM EDT, a severe thunderstorm was located over Modena, or near
New Paltz, moving northeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
this severe thunderstorm will remain over mainly rural areas of
northeastern Orange County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4163 7425 4160 7425 4158 7413 4161 7413
4160 7409 4161 7407 4160 7406 4158 7405
4158 7404 4137 7440 4150 7454 4150 7448
4157 7442 4160 7435 4160 7433 4163 7426
TIME...MOT...LOC 1905Z 235DEG 36KT 4169 7407
HAIL...1.00IN
WIND...60MPH
$$
JP115
WWUS51 KOKX 191931
SVSOKX
Severe Weather Statement
National Weather Service New York NY
331 PM EDT MON JUN 19 2017
NYC071-191941-
/O.EXP.KOKX.SV.W.0011.000000T0000Z-170619T1930Z/
Orange NY-
331 PM EDT MON JUN 19 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ORANGE COUNTY HAS
EXPIRED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been allowed to expire.
A severe thunderstorm watch remains in effect until 800 PM EDT for
southeastern New York.
LAT...LON 4163 7425 4160 7425 4158 7413 4161 7413
4160 7409 4161 7407 4160 7406 4158 7405
4158 7404 4137 7440 4150 7454 4150 7448
4157 7442 4160 7435 4160 7433 4163 7426
TIME...MOT...LOC 1931Z 235DEG 36KT 4183 7379
$$
JPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 2:02 PM EDT, 33 minutes earlier.
Area forecast discussion, Jun 19, 2:02 PM EDT, 33 minutes before
Area Forecast Discussion
National Weather Service New York NY
202 PM EDT Mon Jun 19 2017
.SYNOPSIS...
A cold front approaches from the west today, then crosses the
Tri-State tonight, followed by a trough of low pressure building
into the area on Tuesday. Weak high pressure builds in Tuesday
night. A weak system crosses the area on Wednesday, followed by
a return to high pressure on Thursday. A series of frontal
systems then cross the area for Friday into the weekend.
&&
.NEAR TERM /THROUGH TONIGHT/...
**SEVERE THUNDERSTORM WATCH IN EFFECT THROUGH 8 PM**
Severe thunderstorm watch coordinated with the Storm Prediction
Center is now in effect through 8 pm. Scattered convection is
already developing ahead of the main cold front.
Main concern today remains the potential for severe weather and
flash flooding. Visible satellite imagery as of 1700Z shows
cloud streets gradually dissipating, indicating that convective
inhibition is eroding. CINH will be somewhat slower to erode
across portions of CT and Long Island where marine influence is
strongest. This is timing well with a leading short wave now
approaching eastern NY/PA, to support gradually intensifying
storms through the early afternoon.
The main impact will be ahead of a slow-moving upper trough and
attendant cold front. A 110-120 kt upper jet moving into the
Northeast will place the area in the favorable rear-quadrant,
enhancing upward motion across a heavily populated corridor.
Strong, largely unidirectional flow and ample forcing for
ascent between a well-defined upper short wave and the
approaching cold front should act to support linear
development, with multiple line segments and/or a larger line
approaching the area from the west this afternoon. Although the
primary threat will be damaging winds, and to a lesser extent
hail, ample heating ahead of the line may support the
development of a pre-frontal trough, allowing surface winds to
back more south-southeast direction. The increasing low-level
wind shear/SRH combined with lowering LCLs as moisture advects
northeastward may support the threat of a tornado or two,
particularly with any discrete convection that can develop ahead
of the line.
The latest SPC outlook shows an enhanced threat of severe
weather across the majority of the forecast area including the
NYC metro, with a slight to marginal risk across eastern CT and
Long Island where a marine influence will prevail.
As the upper trough moves eastward, the forward progression will
gradually be slowed due to a strong Atlantic high pressure
system. Most recent model runs suggest the front may stall
across the area, with southwesterly flow continuing to advect
moisture, represented by 2+ inch PWAT values, across the area.
As such, the threat of flash flooding may linger through the
night. See the hydrology section for more information.
A high risk of rip current development is expected for Atlantic
Beaches into this evening due to persistent SE Swells.
&&
.SHORT TERM /TUESDAY/...
Mainly eastern areas could experience a few lingering showers
early Tuesday morning as the last shortwave exits to the NE.
Otherwise, the region will be under SW flow aloft on Tuesday,
with a northern stream shortwave passing to the N. Most, if not
all, guidance suggests the core of the forcing with this
shortwave will pass to our north as well, so have gone with a
dry forecast for the remainder of the day.
With a mostly sunny sky on Tuesday across the area by afternoon,
Tuesday should be warmer than today over eastern areas, and around
today's highs over western areas. Most locations should be around
5 degrees above normal.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
An upper level trough swings through the area Tuesday night into
Wednesday. While moisture appears to be limited with this system, it
may be enough to touch off a few showers on Wednesday afternoon.
Weak ridging aloft and an associated surface high then build in for
Thursday, resulting in a mostly sunny day.
Thereafter, model solutions begin to diverge as a series of upper
level disturbances pass through the region from Thursday night into
the weekend. Each of these have the potential to produce showers
and/or thunderstorms, but the exact timing and location of any
precipitation will have to be refined. In general, kept PoPs through
this period to 30% or less. Also worth noting is a tropical
disturbance currently near the Yucatan Peninsula, which has the
potential to feed tropical moisture into the area during the Friday-
Saturday time period. At this point this solution appears somewhat
less likely, but it bears watching nonetheless.
Finally, models differ on the evolution of a longwave trough
developing over the Upper Midwest next weekend, with associated
sensible weather differences for our area on Sunday.
Daytime highs will remain seasonable through the period, with
overnight lows about 5 degrees above normal.
&&
.AVIATION /18Z MONDAY THROUGH SATURDAY/...
** HIGH IMPACT WEATHER EVENT WITH POTENTIAL FOR STRONG TO SEVERE
THUNDERSTORMS THIS AFTERNOON AND EVENING **
A cold front will slowly approach and then move across the
terminals tonight.
VFR at most terminals this afternoon. Some IFR/MVFR still being
observed across eastern CT and Long Island. S-SW winds have
increased to 12-15kt with gusts 20-30kt at most terminals, and
could be a little stronger at KJFK.
Potential remains for strong to severe tstms this afternoon and
evening, with strong winds and heavy rainfall. Isold-sct
activity has begun at KSWF and just west of KEWR/KTEB. An
organized line of storms should arrive later this afternoon,
and may be slow to move across the lower Hudson Valley and NYC
Metro terminals. Most likely time of impact for NYC metro looks
to be 21Z-24Z, with perhaps some lingering storms until 02Z.
Activity should weaken as it moves east across Long Island and
CT, so impact at KGON/KISP and possibly KBDR should be less than
north/west.
NY Metro Enhanced Aviation Weather Support...
Detailed information, including hourly TAF wind component fcsts,
can be found at http:/www.weather.gov/zny/n90
KJFK TAF Comments: Amendments possible this afternoon and
evening for any showers/thunderstorms.
KLGA TAF Comments: Amendments possible this afternoon and
evening for any showers/thunderstorms.
KEWR TAF Comments: Amendments possible this afternoon and
evening for any showers/thunderstorms.
KTEB TAF Comments: Amendments possible this afternoon and
evening for any showers/thunderstorms.
KHPN TAF Comments: Amendments possible this afternoon and
evening for any showers/thunderstorms.
KISP TAF Comments: Chance conditions improve to VFR. Amendments
possible this afternoon and evening for any showers/thunderstorms.
.OUTLOOK FOR 18Z TUESDAY THROUGH FRIDAY...
.Tuesday...VFR. SW-WSW winds G15-25KT possible in the
afternoon.
.Tuesday night...VFR. W-NW winds G15-25kt possible.
.Wednesday...A brief period of MVFR is possible with any shower
and/or thunderstorm.
.Wednesday night...VFR.
.Thursday...VFR. SW winds G15-20KT possible in the afternoon.
.Friday-Saturday...Chance of showers/tstms with MVFR or lower
conds. Gusty S-SW winds.
&&
.MARINE...
SEVERE THUNDERSTORM WATCH IN EFFECT THROUGH 8 PM FOR THE LONG
ISLAND SOUND, NEW YORK HARBOR AND THE SOUTH SHORE OF LONG ISLAND
WEST OF FIRE ISLAND...
Scattered convection is now developing ahead of the main system
and may impact the coastal waters through the early afternoon.
Stronger, more widespread thunderstorms with potentially
damaging wind gusts will be possible later this afternoon into
the evening ahead of a slow-moving cold front.
Outside of thunderstorms, a strengthening low-level jet today
should support gusts to SCA levels on all waters, continuing
into tonight. By Tuesday morning, though winds should subside to
15 kt or less, but it appears seas, at least in the outer
portion of the coastal ocean zones, should remain around 5 ft,
so have extended the SCA there through 22z Tuesday.
Seas on the ocean waters will likely remain above 5 ft due to
residual southerly swells into Wednesday morning. Otherwise,
expecting sub SCA conditions across the waters until Friday
afternoon into the weekend when waves on the ocean could again reach
5 ft. Winds should remain below SCA criteria through the period.
&&
.HYDROLOGY...
For the western parts of the region (Nassau County and west as
well as New Haven County and west), there will be a chance of
flash flooding from this afternoon into tonight. This is where
there is total basin average rainfall between 1 and 2 inches
expected...with locally higher amounts possible (maybe 3+").
Rainfall rates in excess of 1-2"/hr are possible in any training
deep convection.
To the east, with the bulk of the rain occurring at night, as
the convection should naturally weaken, less than 1" is
expected (with locally higher amounts) so mainly poor
drainage/urban flooding would be the main threat there.
No hydrologic impacts are anticipated Tuesday-Sunday.
&&
.EQUIPMENT...
* KOKX Weather Radar is scheduled for maintenance starting on
Friday June 23rd for a period of 3 days.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Flash Flood Watch through late tonight for CTZ005-006-009-010.
NY...Flash Flood Watch through late tonight for NYZ067>075-176>179.
High Rip Current Risk until 9 PM EDT this evening for NYZ075-
080-081-178-179.
NJ...Flash Flood Watch through late tonight for NJZ002-004-006-
103>108.
MARINE...Small Craft Advisory until 6 PM EDT Tuesday for ANZ330-335-338-
340-345-350-353-355.
&&
SYNOPSIS...FEB/Maloit
NEAR TERM...MD
SHORT TERM...Maloit
LONG TERM...FEB
AVIATION...BC
MARINE...FEB/Maloit
HYDROLOGY...FEB/Maloit
EQUIPMENT...Hazardous weather outlook, Jun 19, 11:44 AM EDT, 2 hours 51 minutes before
Hazardous Weather Outlook National Weather Service New York NY 1144 AM EDT Mon Jun 19 2017 CTZ005-006-009-010-NJZ002-004-006-103>108-NYZ067>074-176-177-201545- Northern Fairfield-Northern New Haven-Southern Fairfield- Southern New Haven-Western Passaic-Eastern Passaic-Hudson- Western Bergen-Eastern Bergen-Western Essex-Eastern Essex- Western Union-Eastern Union-Orange-Putnam-Rockland- Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx- Richmond (Staten Island)-Northern Queens-Northern Nassau- 1144 AM EDT Mon Jun 19 2017 ...SEVERE THUNDERSTORM WATCH 354 IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... This Hazardous Weather Outlook is for southern Connecticut, northeast New Jersey and southeast New York. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. NYZ075-178-179-201545- Kings (Brooklyn)-Southern Queens-Southern Nassau- 1144 AM EDT Mon Jun 19 2017 ...HIGH RIP CURRENT RISK IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 354 IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... This Hazardous Weather Outlook is for southeast New York. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Rip Current Risk. Severe Thunderstorm Watch. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. CTZ007-008-011-012-201545- Northern Middlesex-Northern New London-Southern Middlesex- Southern New London- 1144 AM EDT Mon Jun 19 2017 ...SEVERE THUNDERSTORM WATCH 354 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southern Connecticut. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. NYZ078-079-201545- Northwestern Suffolk-Northeastern Suffolk- 1144 AM EDT Mon Jun 19 2017 This Hazardous Weather Outlook is for southeast New York. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time that would meet National Weather Service warning criteria. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time that would meet National Weather Service warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. NYZ080-081-201545- Southwestern Suffolk-Southeastern Suffolk- 1144 AM EDT Mon Jun 19 2017 ...HIGH RIP CURRENT RISK IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast New York. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Rip Current Risk. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ340-345-350-353-201545- Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- 1144 AM EDT Mon Jun 19 2017 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time that would meet National Weather Service warning criteria. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time that would meet National Weather Service warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ330-335-338-355-201545- Long Island Sound East of New Haven CT/Port Jefferson NY- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 1144 AM EDT Mon Jun 19 2017 ...SEVERE THUNDERSTORM WATCH 354 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria.
In the hours before
Local storm report, Jun 19, 1:46 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
146 PM EDT MON JUN 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1233 PM TSTM WND DMG WEST HAVERSTRAW 41.21N 73.99W
06/19/2017 ROCKLAND NY LAW ENFORCEMENT
TREE DOWN ON SAMSONDALE AVENUE.
&&
JPLocal storm report, Jun 19, 1:48 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
148 PM EDT MON JUN 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1238 PM TSTM WND DMG WEST HAVERSTRAW 41.21N 73.99W
06/19/2017 ROCKLAND NY LAW ENFORCEMENT
TREE DOWN ON INTERSECTION OF ROUTE 9W AND GURNEE
AVENUE.
&&
JPLocal storm report, Jun 19, 1:49 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
149 PM EDT MON JUN 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1236 PM TSTM WND DMG WEST HAVERSTRAW 41.21N 73.99W
06/19/2017 ROCKLAND NY LAW ENFORCEMENT
TREE DOWN ON SOUTH CENTRAL HIGHWAY.
&&
JPLocal storm report, Jun 19, 1:59 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
159 PM EDT MON JUN 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 PM HAIL HAVERSTRAW 41.19N 73.95W
06/19/2017 M1.00 INCH ROCKLAND NY FIRE DEPT/RESCUE
QUARTER SIZE HAIL REPORTED.
&&
JPSpecial weather statement, Jun 19, 2:10 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service New York NY
210 PM EDT MON JUN 19 2017
NYZ067-191915-
Orange-
210 PM EDT MON JUN 19 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN ORANGE COUNTY...
At 209 PM EDT, a strong thunderstorm was located over Huguenot, or
over Port Jervis, moving northeast at 40 mph.
Winds in excess of 40 mph are possible with this storm.
This storm will be near...
Cuddebackville and Otisville around 220 PM EDT.
Middletown and Howells around 230 PM EDT.
Montgomery around 245 PM EDT.
Walden around 250 PM EDT.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4143 7474 4150 7467 4150 7448 4157 7442
4163 7426 4163 7425 4160 7425 4158 7413
4161 7413 4160 7409 4161 7407 4158 7405
4159 7395 4157 7396 4131 7460 4136 7469
4139 7471 4140 7474
TIME...MOT...LOC 1809Z 232DEG 33KT 4139 7464
JPSpecial weather statement, Jun 19, 2:19 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service New York NY
219 PM EDT MON JUN 19 2017
NYZ067-191915-
Orange-
219 PM EDT MON JUN 19 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ORANGE COUNTY...
At 219 PM EDT, a strong thunderstorm was located over Millrift, or
near Port Jervis, moving northeast at 45 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
This storm will be near...
Huguenot around 225 PM EDT.
Cuddebackville around 230 PM EDT.
Howells and Otisville around 235 PM EDT.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4149 7476 4150 7448 4157 7442 4160 7435
4160 7433 4163 7426 4163 7425 4160 7425
4159 7420 4135 7469 4139 7471 4140 7474
4143 7474 4143 7476 4145 7476 4146 7475
TIME...MOT...LOC 1819Z 229DEG 39KT 4144 7476
JPThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 11:45 AM EDT | Special Weather Statement | OKX | Orange, Rockland | 45 min |
| Jun 19, 11:50 AM EDT | Special Weather Statement | OKX | Rockland | 55 min |
| Jun 19, 12:13 PM EDT | Severe Thunderstorm Warning | OKX | Orange, Putnam, Rockland, Westchester | 62 min |
| Jun 19, 12:24 PM EDT | Special Weather Statement | OKX | Orange | 66 min |
| Jun 19, 12:49 PM EDT | Special Weather Statement | OKX | Putnam | 56 min |
| Jun 19, 2:10 PM EDT | Special Weather Statement | OKX | Orange | 65 min |
| Jun 19, 2:19 PM EDT | Special Weather Statement | OKX | Orange | 56 min |
| Jun 19, 2:23 PM EDT | Areal Flood Advisory | OKX | Orange | 112 min |
| Jun 19, 2:58 PM EDT | Special Weather Statement | OKX | Putnam | 47 min |
| Jun 19, 3:01 PM EDT | Special Weather Statement | OKX | Orange | 44 min |
| Jun 19, 3:03 PM EDT | Flash Flood Warning | OKX | Orange | 3 hr |
| Jun 19, 3:23 PM EDT | Severe Thunderstorm Warning | OKX | Putnam | 19 min |
| Jun 19, 4:02 PM EDT | Special Weather Statement | OKX | Orange | 43 min |
| Jun 19, 4:10 PM EDT | Special Weather Statement | OKX | Putnam | 50 min |
| Jun 19, 4:22 PM EDT | Severe Thunderstorm Warning | OKX | Putnam | 38 min |
| Jun 19, 4:31 PM EDT | Severe Thunderstorm Warning | OKX | Orange, Putnam | 33 min |
| Jun 19, 4:35 PM EDT | Severe Thunderstorm Warning | OKX | Bronx, Kings, Nassau, New York, Queens, Richmond and 2 more | 55 min |
| Jun 19, 4:38 PM EDT | Special Marine Warning | OKX | 67 min | |
| Jun 19, 4:50 PM EDT | Special Marine Warning | OKX | 55 min | |
| Jun 19, 5:01 PM EDT | Severe Thunderstorm Warning | OKX | Bronx, New York, Richmond, Rockland, Westchester | 44 min |
| Jun 19, 5:05 PM EDT | Flash Flood Warning | OKX | Bronx, Kings, New York, Queens, Richmond | 3 hr |
| Jun 19, 5:06 PM EDT | Special Weather Statement | OKX | Orange | 39 min |
| Jun 19, 5:18 PM EDT | Special Weather Statement | OKX | Rockland, Westchester | 57 min |
| Jun 19, 5:25 PM EDT | Severe Thunderstorm Warning | OKX | Bronx, Kings, Nassau, New York, Queens, Richmond | 50 min |
| Jun 19, 5:29 PM EDT | Special Marine Warning | OKX | 31 min | |
| Jun 19, 5:34 PM EDT | Severe Thunderstorm Warning | OKX | Westchester | 56 min |
| Jun 19, 5:35 PM EDT | Special Marine Warning | OKX | 55 min | |
| Jun 19, 6:03 PM EDT | Special Weather Statement | OKX | Nassau | 42 min |
| Jun 19, 6:07 PM EDT | Special Marine Warning | OKX | 53 min | |
| Jun 19, 6:18 PM EDT | Special Weather Statement | OKX | Kings, Nassau, Queens | 57 min |
| Jun 19, 6:46 PM EDT | Areal Flood Advisory | OKX | Nassau | 3 hr |
Nearby
Severe Thunderstorm Warnings in New York, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.